Was on methadone for 6 years. 60 mgs the last year. Have been on 16 mgs a day of subs for almost 7 weeks. Still having pain. I feel like I weigh 500 extra lbs. Not sleepy, just physically feel heavy and I tire out very quickly. I've tried lowering my dose and raising my dose. Same results. I feel like I can't do anything. Infact, I don't do much of anything. I always feel so bad. I still have anxiety and for the past 5 days I've had horrible headaches. I don't understand what's going on? It seems like I'm the only person that isn't doing really great on it.
well your not the only one i was on suboxone dextoxing from fentnyle and other stuff, and i couldn't stay away, and everyday was a migrain, after a month i had to get off of the stuff it just made me feel like shit worse then the opiates and narcotic withdraw. are you under doctor's care, if so you should talk to him, your not on methadone and suboxne at the same time are you, because that could be your problem suboxone is an opiate inhibitor type of thingy. so your not alone i didnt do great on it had to get off. i hope this was helpful if it was please let me know and click yes. your friend if needed, amber.
How long did you try to lower your dose? It maybe that you didn't lower it for long enough time to be effective. Suboxone is a long acting medication and you wouldn't get the full benefit of the dose reduction for upto around 3 to 5 days after you started reducing. Have you discussed how you feel with the prescribing doctor?
Some people take their dose in the am and then second dose in the afternoon, if you are having insomnia problems you may need to take earlier in the day. If you can get the dose down some, you can even take just once a day in the am.
You really need to discuss this with the prescribing doctor.
Linda, Hey, Did you switch from 60 mgs of methadone over to 16 mgs of subs without tapering down to 30mgs of methadone first? This is usually not advised unless a person goes into a detox center with medical personnel monitoring them. It sounds like maybe a few things are going on. The switch to subs from methadone is really tricky, the longer you are on methadone, the worse it is. Methadone is a long acting opiate replacement, ( for that matter, so is subs) but it hangs around in the body for a while, weeks some times. Depending on how long you have been opiate dependent and/on opiate replacements, your metabolism may be slowed, causing the methadone to leave the receptor sites and the body more slowly than normal. Laurie is right that you would have had to reduce the dose of suboxone for a minimum of 5 days to feel a drop, but in your case, you may have even needed to do it for longer.
I also think it is a possibility that subutex might do better for you because it doesn't have the naloxone. Many doctors will not write for it, but it could help. You may need to try the lower dose for longer, say at least 2 weeks and try the subutex. If your doctor will NOT rx the subutex, try spitting the dregs of the subs out, and not eating drinking or smoking for at least 15 min after you finish dissolving the subs and to swallow as little as possible while it is dissolving. This might help, some say it does. If you are on the films instead of the pills ( suboxone only, no film for subutex yet) many are not pleased with the films who had previously been on the pills. I hate to say this, but I have seen several posts and complaints on the films.
I use to get the headaches also but my prediction is the naloxone wrapping around your receptors. You should take a couple tylenol with each dose that helps. Second, if you were taking 60 mg of methadone or more a day, you are def not getting enough suboxone. Hell after i wanted to get off my methadone binges, suboxone wouldnt do nothing for me. But in time it will, but you need a higher dose. I think you should ask foe subutex that might work better for you then go back on suboxone.And trust me your not the only one you gotta fully fight this battle heart and soul. With time all things shall pass. Hang in there!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 19 Aug 2009 • 3 answers
Posted 22 Aug 2009 • 3 answers
Posted 25 Jan 2010 • 6 answers
Posted 23 May 2011 • 6 answers
Posted 10 Sep 2011 • 2 answers